Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 12, 2023, 10:27 AM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2023, 10:27 AM CDT (15:27 UTC)
- Expired
- Aug 12, 2023, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 38 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:56 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 12, 6:56 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 656 AM CDT Sat Aug 12 2023 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 255 AM CDT Sat Aug 12 2023 Muggy conditions were in place across Middle TN this morning. It was quiet with mainly clear skies and patchy fog. We are looking upstream to northern Missouri, and back to Oklahoma and Arkansas where thunderstorms have been developing. We are expecting these thunderstorms to move toward the Mid State as we go through the morning hours. Short range models are varying considerably with how well these storms hold together this morning. Given the uncertainty, we will look to the HREF as a guide to hourly trends. We think a few cells or small clusters will start to reach our northwest areas shortly after daybreak. Scattered showers and storms will then gradually spread southeastward through the morning and into the afternoon. Since the storms will be coming into a very muggy air mass, there will be time for heating and destabilization. Coverage and intensity will increase as the activity reaches areas along and east of I-65 late this morning into the afternoon. SPC has drawn a slight risk bubble over much of Middle TN today. By early afternoon, cape values will exceed 3000 J/kg for much of the area with steep low and mid level lapse rates. Precipitable water will approach 2 inches. This will set the stage for some very wet and windy storms. Not everybody will be impacted, but those who do see approaching storms will want to secure things and move indoors until the storms pass. Outside storms, the day will be hot and humid. Heat index values will creep just over 100 for much of the area. Most of the thunderstorms will move off to our east by late today, so evening plans should be in good shape other than the continued muggy air. Additional scattered thunderstorms are expected late tonight through Sunday as some weak impulses move overhead and weak surface boundaries interact with the moist and unstable air. There is nothing on the models to give confidence about specific timing or organization of storms through Sunday, so rain chances will be mostly in the 30 to 40 percent range. Once again, it will be hot and humid, but nothing unusual for this time of year. && .LONG TERM... (Sunday Night through next Saturday) Issued at 255 AM CDT Sat Aug 12 2023 Only isolated showers or storms are expected Sunday night through midday Monday. An approaching cold front will bring increasing storm chances Monday afternoon and evening, some possibly severe. Before the front arrives, Monday will be hotter and still humid. Compressional warming ahead of the front could push temps into the mid or even upper 90s for some. Relief will come Tuesday and Wednesday with cooler and drier air. A mid level trough will cross the area as dry surface high pressure comes down from the northwest. Lows will drop to the upper 50s and low 60s with highs in the upper 70s and lower 80s. Summer sizzle will only be taking a brief break. As heights quickly rebound, temps will climb again late week. Some models show the center of the big ridge from the central states shifting to the Mid MS and TN valley for next weekend. That would mean a very hot and mostly rain-free pattern with highs climbing well into the 90s. && .AVIATION... (12Z TAFS) Issued at 656 AM CDT Sat Aug 12 2023 Per continued overall short term model blending solution timing, continued mention best two hour tempo group for shwrs/tstms impacts at terminal sites before 13/07Z. Within these tempo groups, NWLY gusts up to 25kts possible and up to 35-40 kts higher elevations. High end MVFR/low VFR ceilings. Mentioned vcnty shwrs terminals before two hour best convective window per approaching convection. Another distinct round of convection possible after 13/07Z, but mentioned VCTS CKV/BNA per best tstm development possible/VCSH elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Nashville 92 74 91 76 / 50 30 40 20 Clarksville 91 74 89 75 / 50 50 30 30 Crossville 85 69 85 70 / 60 30 30 20 Columbia 92 73 91 75 / 50 30 30 10 Cookeville 87 71 87 72 / 60 40 40 30 Jamestown 86 69 85 70 / 60 40 30 30 Lawrenceburg 92 72 91 74 / 60 30 40 10 Murfreesboro 93 72 92 75 / 50 30 40 20 Waverly 89 72 90 74 / 40 50 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....JB Wright
In the hours before
Special weather statement, Aug 12, 9:19 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
919 AM CDT Sat Aug 12 2023
TNZ005-023-121500-
Stewart TN-Houston TN-
919 AM CDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of Stewart and
northeastern Houston Counties through 1000 AM CDT...
At 918 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Paris Landing State Park, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3637 8759
3622 8768 3633 8797 3645 8806 3656 8803
3668 8807
TIME...MOT...LOC 1418Z 289DEG 26KT 3652 8816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 12, 10:00 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
1000 AM CDT Sat Aug 12 2023
TNZ005-006-023-025-121530-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
1000 AM CDT Sat Aug 12 2023
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart and Houston Counties through 1030 AM CDT...
At 959 AM CDT, Doppler radar was tracking a large cluster of strong
thunderstorms along a line extending from Woodlawn to Dover to Erin.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Dover, Erin, Tennessee Ridge, Big Rock, Vanleer,
Cumberland City, Slayden, Palmyra, Woodlawn, Land Between The Lakes,
Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8712 3656 8714
3655 8712 3646 8712 3644 8715 3642 8715
3643 8717 3641 8718 3641 8721 3635 8728
3631 8730 3614 8749 3620 8759 3620 8763
3635 8798 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1459Z 260DEG 29KT 3650 8753 3647 8794 3627 8756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:19 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 41 min |
| Aug 12, 9:55 AM CDT | Areal Flood Advisory | OHX | Stewart | 19 min |
| Aug 12, 10:00 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 30 min |
| Aug 12, 10:12 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 108 min |
| Aug 12, 10:33 AM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 57 min |
| Aug 12, 10:58 AM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| Aug 12, 11:07 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 38 min |
| Aug 12, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 51 min |
| Aug 12, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 34 min |
| Aug 12, 11:44 AM CDT | Special Weather Statement | OHX | Trousdale, Wilson | 31 min |
| Aug 12, 11:49 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 41 min |
| Aug 12, 11:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 34 min |
| Aug 12, 12:04 PM CDT | Tornado Warning | OHX | Rutherford, Wilson | 26 min |
| Aug 12, 12:21 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 26 min |
| Aug 12, 12:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 33 min |
| Aug 12, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more | 46 min |
| Aug 12, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, Smith, Van Buren and 2 more | 32 min |
| Aug 12, 1:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 50 min |
| Aug 12, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.